A characterization result for the existence of a two-phase material minimizing the first eigenvalue
Annales de l'I.H.P. Analyse non linéaire, Tome 34 (2017) no. 5, pp. 1215-1226.

Given two isotropic homogeneous materials represented by two constants 0<α<β in a smooth bounded open set ΩRN, and a positive number κ<|Ω|, we consider here the problem consisting in finding a mixture of these materials αχω+β(1χω), ωRN measurable, with |ω|κ, such that the first eigenvalue of the operator uH01(Ω)div((αχω+β(1χω))u) reaches the minimum value. In a recent paper, [6], we have proved that this problem has not solution in general. On the other hand, it was proved in [1] that it has solution if Ω is a ball. Here, we show the following reciprocate result: If ΩRN is smooth, simply connected and has connected boundary, then the problem has a solution if and only if Ω is a ball.

DOI : 10.1016/j.anihpc.2016.09.006
Classification : 49J20
Mots-clés : Two-phase material, Control in the coefficients, Eigenvalue, Non-existence
@article{AIHPC_2017__34_5_1215_0,
     author = {Casado-D{\'\i}az, Juan},
     title = {A characterization result for the existence of a two-phase material minimizing the first eigenvalue},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     pages = {1215--1226},
     publisher = {Elsevier},
     volume = {34},
     number = {5},
     year = {2017},
     doi = {10.1016/j.anihpc.2016.09.006},
     zbl = {1379.49044},
     mrnumber = {3742521},
     language = {en},
     url = {https://www.numdam.org/articles/10.1016/j.anihpc.2016.09.006/}
}
TY  - JOUR
AU  - Casado-Díaz, Juan
TI  - A characterization result for the existence of a two-phase material minimizing the first eigenvalue
JO  - Annales de l'I.H.P. Analyse non linéaire
PY  - 2017
SP  - 1215
EP  - 1226
VL  - 34
IS  - 5
PB  - Elsevier
UR  - https://www.numdam.org/articles/10.1016/j.anihpc.2016.09.006/
DO  - 10.1016/j.anihpc.2016.09.006
LA  - en
ID  - AIHPC_2017__34_5_1215_0
ER  - 
%0 Journal Article
%A Casado-Díaz, Juan
%T A characterization result for the existence of a two-phase material minimizing the first eigenvalue
%J Annales de l'I.H.P. Analyse non linéaire
%D 2017
%P 1215-1226
%V 34
%N 5
%I Elsevier
%U https://www.numdam.org/articles/10.1016/j.anihpc.2016.09.006/
%R 10.1016/j.anihpc.2016.09.006
%G en
%F AIHPC_2017__34_5_1215_0
Casado-Díaz, Juan. A characterization result for the existence of a two-phase material minimizing the first eigenvalue. Annales de l'I.H.P. Analyse non linéaire, Tome 34 (2017) no. 5, pp. 1215-1226. doi : 10.1016/j.anihpc.2016.09.006. https://www.numdam.org/articles/10.1016/j.anihpc.2016.09.006/

[1] Alvino, A.; Lions, P.L.; Trombetti, G. Optimization problems with prescribed rearrangements, Nonlinear Anal. TMA, Volume 13 (1989), pp. 185–220 | DOI | MR | Zbl

[2] Allaire, G. Shape Optimization by the Homogenization Method, Appl. Math. Sci., vol. 146, Springer-Verlag, New York, 2002 | DOI | MR | Zbl

[3] Aronszajn, N. A unique continuation theorem for solutions of elliptic partial differential equations or inequalities of second order, J. Math. Pures Appl., Volume 36 (1957), pp. 235–249 | MR | Zbl

[4] Carleman, T. Sur un problème d'unicité pour les systèmes d'équations aux dérivées partielles à deux variables indépendantes, Ark. Mat. Astron. Fys., Volume 26 (1939), pp. 1–9 | JFM | MR | Zbl

[5] Casado-Díaz, J. Some smoothness results for the optimal design of a two-composite material which minimizes the energy, Calc. Var. Partial Differ. Equ., Volume 53 (2015), pp. 649–673 | DOI | MR | Zbl

[6] Casado-Díaz, J. Smoothness properties for the optimal mixture of two isotropic materials. The compliance and eigenvalue problems, SIAM J. Control Optim., Volume 53 (2015), pp. 2319–2349 | DOI | MR | Zbl

[7] Casado-Díaz, J.; Couce-Calvo, J.; Martín-Gómez, J.D. Relaxation of a control problem in the coefficients with a functional of quadratic growth in the gradient, SIAM J. Control Optim., Volume 47 (2008), pp. 1428–1459 | DOI | MR | Zbl

[8] Conca, C.; Laurain, A.; Mahadevan, R. Minimization of the ground state for two phase conductors in low contrast regime, SIAM J. Appl. Math., Volume 72 (2012), pp. 1238–1259 | DOI | MR | Zbl

[9] Conca, C.; Mahadevan, R.; Sanz, L. An extremal eigenvalue problem for a two-phase conductor in a ball, Appl. Math. Optim., Volume 60 (2009) no. 2, pp. 173–184 | DOI | MR | Zbl

[10] Dugundgji, J. Topology, Wm. C. Brown Publishers, Dubuque, 1966

[11] Evans, L.C.; Gariepy, R.G. Measure Theory and Fine Properties of Functions, CRC Press, Boca Raton, 1992 | MR | Zbl

[12] Federer, H. Geometric Measure Theory, Springer-Verlag, New York, 1969 | MR | Zbl

[13] Guillemin, V.; Pollack, A. Differential Topology, Prentice-Hall, Englewood Cliffs, 1974 | MR | Zbl

[14] Goodman, J.; Kohn, R.V.; Reyna, L. Numerical study of a relaxed variational problem for optimal design, Comput. Methods Appl. Mech. Eng., Volume 57 (1986), pp. 107–127 | DOI | MR | Zbl

[15] Kawohl, B.; Stara, J.; Wittum, G. Analysis and numerical studies of a problem of shape design, Arch. Ration. Mech. Anal., Volume 114 (1991), pp. 343–363 | DOI | MR | Zbl

[16] Mohammadi, A.; Yousefnezhad, M. Optimal ground state energy of two phase conductors, Electron. J. Differ. Equ., Volume 171 (2014), pp. 1–8 | MR | Zbl

[17] Murat, F. Un contre-exemple pour le problème du contrôle dans les coefficients, C. R. Acad. Sci. Paris A, Volume 273 (1971), pp. 708–711 | MR | Zbl

[18] Murat, F. Théorèmes de non existence pour des problèmes de contrôle dans les coefficients, C. R. Acad. Sci. Paris A, Volume 274 (1972), pp. 395–398 | MR | Zbl

[19] Murat, F.; Tartar, L. Calcul des variations et homogénéisation, Les méthodes de l'homogénéisation: theorie et applications en physique, Eirolles, Paris, 1985, pp. 319–369

[19] Murat, F.; Tartar, L.; Cherkaev, L.; Kohn, R.V. Progress in Nonlinear Diff. Equ. and Their Appl., vol. 31, Birkaüser, Boston, 1998, pp. 139–174 (English translation Calculus of variations and homogenization Topics in the Mathematical Modelling of Composite Materials)

[20] Laurain, Antoine Global minimizer of the ground state for two phase conductors in low contrast regime, ESAIM Control Optim. Calc. Var., Volume 20 (2014) no. 2, pp. 362–388 | Numdam | MR | Zbl

[21] Serrin, J. A symmetry problem in potential theory, Arch. Ration. Mech. Anal., Volume 43 (1971), pp. 304–318 | DOI | MR | Zbl

[22] Tartar, L.; Buttazzo, G.; Bouchitté, G.; Suquet, P. Remarks on optimal design problems, Calculus of Variations, Homogenization and Continuous Mechanics, Adv. Math. Appl. Sci., vol. 18, World Scientific, Singapore, 1994, pp. 279–296

[23] Tartar, L. The General Theory of Homogenization. A Personalized Introduction, Springer, Berlin Heidelberger, 2009 | MR | Zbl

  • Casado-Díaz, Juan; Luna-Laynez, Manuel; Maestre, Faustino Optimal design problems through the homogenization method, Numerical Control: Part B, Volume 24 (2023), p. 1 | DOI:10.1016/bs.hna.2022.10.003
  • Davoli, E.; Mazari, I.; Stefanelli, U. Spectral Optimization of Inhomogeneous Plates, SIAM Journal on Control and Optimization, Volume 61 (2023) no. 2, p. 852 | DOI:10.1137/21m1435203
  • Casado-díaz, Juan The Maximization of the First Eigenvalue for a Two-Phase Material, Applied Mathematics Optimization, Volume 86 (2022) no. 1 | DOI:10.1007/s00245-022-09825-8
  • Mazari, Idriss; Nadin, Grégoire; Privat, Yannick Shape Optimization of a Weighted Two-Phase Dirichlet Eigenvalue, Archive for Rational Mechanics and Analysis, Volume 243 (2022) no. 1, p. 95 | DOI:10.1007/s00205-021-01726-4
  • Casado-Díaz, Juan; Conca, Carlos; Vásquez-Varas, Donato Minimization of the p-Laplacian first eigenvalue for a two-phase material, Journal of Computational and Applied Mathematics, Volume 399 (2022), p. 113722 | DOI:10.1016/j.cam.2021.113722
  • Mazari, Idriss Some comparison results and a partial bang-bang property for two-phases problems in balls, Mathematics in Engineering, Volume 5 (2022) no. 1, p. 1 | DOI:10.3934/mine.2023010
  • Casado-Díaz, Juan Optimality Conditions and Numerical Resolution, Optimal Design of Multi-Phase Materials (2022), p. 43 | DOI:10.1007/978-3-030-98191-4_3
  • Casado-Díaz, Juan; Maestre, Faustino An optimal design problem for a two-phase isolating material in the wall of a cavity, Nonlinear Analysis, Volume 200 (2020), p. 112025 | DOI:10.1016/j.na.2020.112025
  • Kang, Di; Choi, Patrick; Kao, Chiu-Yen Minimization of the First Nonzero Eigenvalue Problem for Two-Phase Conductors with Neumann Boundary Conditions, SIAM Journal on Applied Mathematics, Volume 80 (2020) no. 4, p. 1607 | DOI:10.1137/19m1251709

Cité par 9 documents. Sources : Crossref